Leaky Gut Syndrome Archives

Zithromax (Z-pak) and irregular bowels

[ Leaky Gut Syndrome Archive ]
[ Main Archives Page ] [ Glossary/Index ]
[ FAQ ] [ Recommended Books ] [ Bulletin Board ]
   Search this site!
 
        

Zithromax (Z-pak) and irregular bowels

Posted by Joe on January 20, 2000 at 11:42:56:

I went to the doctor once for an illness. I had high fever and felt nauteous. He prescribed a course of antibiotics called Z-Pak (aka. Zithromax) which I took over a 5 day period as prescribed. Too bad the illness turned out to be a viral infection so antibiotics weren't the right treatment.

Anyhow, to make a long story short, since that treatment, I have been stuck with abnormal bowel movements for the past 15 months. Is this the type of antibiotic that may "clear out" all the good bacteria in one's gut and leave them with IBS or something? Has anyone else experienced something similar? My bowel movements have been on the loose side for the past 15 months and its very disturbing to me!

What can i do to make the bowel movements more normal and less loose?

Thanks,
Joe



Re: Zithromax (Z-pak) and irregular bowels

Posted by Cathy on January 20, 2000 at 12:27:33:

In Reply to: Zithromax (Z-pak) and irregular bowels posted by Joe on January 20, 2000 at 11:42:56:

Have you tried taking a Probiotic? They can be bought at any good health food store. They are suppose to restore the good bacteria.



Re: Zithromax (Z-pak) and irregular bowels

Posted by Walt Stoll on January 22, 2000 at 10:53:07:

In Reply to: Zithromax (Z-pak) and irregular bowels posted by Joe on January 20, 2000 at 11:42:56:

Hi, Joe.

You cannot go back and undo what happened. All this did was bring on dysbiosis sooner than it would have happened anyhow. For this to persist, you have to have LGS and likely had it BEFORE the antibiotics (these ones are among the worst for your normal germs). You need to look at this as LGS with dysbiosis now and deal with the LGS to resolve it. You CAN do something about THOSE causes.

Listen to Cathy (Thanks, Cathy!)

Walt



Re: Zithromax (Z-pak) and irregular bowels

Posted by Joey on January 22, 2000 at 12:50:25:

In Reply to: Re: Zithromax (Z-pak) and irregular bowels posted by Walt Stoll on January 22, 2000 at 10:53:07:

When you say "these ones are among the worst for your normal germs" were you referring to Z-Pak specifically?

Plus you say I likely had to have LGS BEFORE the antibiotics but in all honestly I was a normal healthy (at least as far as I could tell) young 24 year old male with normal bowel movements throughout my life until this viral infection/antibiotic treatment. Can one have LGS without knowning it?

Thanks
Joe



Re: Zithromax (Z-pak) and irregular bowels (archive in lgs)

Posted by Walt Stoll on January 23, 2000 at 09:39:06:

In Reply to: Re: Zithromax (Z-pak) and irregular bowels posted by Joey on January 22, 2000 at 12:50:25:

Hi, Joey.

Once you become a student of LGS, you will not ask how you could have LGS and not GI symptoms. Many people have the consequences of their LGS for years before they (if ever) have GI symptoms.

Yes, I WAS referring specifically to the "Z-Pak".

Walt



[ Leaky Gut Syndrome Archive ]
[ Main Archives Page ] [ Glossary/Index ]
[ FAQ ] [ Recommended Books ] [ Bulletin Board ]
   Search this site!